During chemotherapy in patients with gastrointestinal malignancy, the hepatic lesions may occur as chemotherapy-induced lesions or tumor-associated lesions, with exceptions for infectious conditions and other incidentalomas. Focal hepatic lesions arising from chemotherapy-induced hepatopathies (such as chemotherapy-induced sinusoidal injury and steatosis) and tumor-associated eosinophilic abscess should be considered a mimicker of metastasis in patients with gastrointestinal malignancy. Accumulating evidence suggests that chemotherapy for gastrointestinal malignancy in the liver has roles in both the therapeutic effects for hepatic metastasis and injury to the non-tumor bearing hepatic parenchyma. In this article, we reviewed the updated concept of chemotherapy-induced hepatopathies and tumor-associated eosinophilic abscess in the liver, focusing on the pathological and radiological findings. Awareness of the causative chemo-agent, pathophysiology, and characteristic imaging findings of these mimickers is critical for accurate diagnosis and avoidance of unnecessary exposure of the patient to invasive tissue-based diagnosis and operations.
|Number of pages||14|
|Journal||Korean journal of radiology|
|Publication status||Published - 2017|
- Chemotherapy-induced focal hepatopathy
- Sinusoidal obstructive syndrome
ASJC Scopus subject areas
- Radiology Nuclear Medicine and imaging